MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CENTRAX DURATION 26MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CENTRAX DURATION 26MM X 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6226-2-652
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that during the procedure, locking ring was not assembled into bipolar and the surgeon tried some times but locking ring was not assembled.The bipolar cup was changes to one size bigger one and the problem was solved.
 
Additional Manufacturer Narrative
An event regarding an assembly issue involving a centrax head was reported.The event was not confirmed.Method & results: product evaluation and results: the centrax head with catalog number 6626-2-652 and lot k46drv was returned for evaluation.Scratches are visible on the head.Damage is also visible on the outer rim of the head.The damage is consistent with attempted implantation and subsequent explantation of the device.Clinician review: not performed as no medical records were received for review with a clinical consultant.Product history review: indicated all devices were manufactured and accepted into final stock on with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: the centrax head with catalog number 6626-2-652 and lot k46drv was returned for evaluation.Scratches are visible on the head.Damage is also visible on the outer rim of the head.The damage is consistent with attempted implantation and subsequent explantation of the device.The event itself cannot be confirmed as insufficient information was provided.It is noted that when bipolar cup was changed to one size bigger the problem was solved.Further information such images and/or video of the event taken when the alleged event was identified is required to complete the investigation for confirming the event and determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
CENTRAX DURATION 26MM X 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8687189
Report Number0002249697-2019-02219
Device Sequence Number16880954
Product Code JDI
UDI-Device Identifier07613327032253
UDI-Public07613327032253
Combination Product (Y/N)N
PMA/510(K) Number
K972792
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number6226-2-652
Device Lot NumberK46DRV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2019
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date08/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;